EconPapers    
Economics at your fingertips  
 

The relationship between the inflation rate and inequality across U.S. states: a semiparametric approach

Mehmet Balcilar (), Shinhye Chang (), Rangan Gupta () and Stephen Miller ()
Additional contact information
Shinhye Chang: University of Pretoria

Quality & Quantity: International Journal of Methodology, 2018, vol. 52, issue 5, 2413-2425

Abstract: Abstract This paper uses a cross-state panel for the United States over the 1976–2007 period to assess the relationship between income inequality and the inflation rate. Employing a semiparametric instrument variable (IV) estimator, we find that the relationship depends on the level of the inflation rate. A positive relationship occurs only if the states exceed a threshold level of inflation rate. Below this value, inflation rate lowers income inequality. The results suggest that a nonlinear relationship exists between income inequality and the inflation rate.

Keywords: Income inequality; Inflation rate; Semiparametric instrumental variable estimation (search for similar items in EconPapers)
JEL-codes: E31 D31 C14 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11135-017-0676-3 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: The Relationship between the Inflation Rate and Inequality across U.S. States: A Semiparametric Approach (2017) Downloads
Working Paper: The Relationship between the Inflation Rate and Inequality across US States: A Semiparametric Approach (2016)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:qualqt:v:52:y:2018:i:5:d:10.1007_s11135-017-0676-3

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/11135

Access Statistics for this article

Quality & Quantity: International Journal of Methodology is currently edited by Vittorio Capecchi

More articles in Quality & Quantity: International Journal of Methodology from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-09-12
Handle: RePEc:spr:qualqt:v:52:y:2018:i:5:d:10.1007_s11135-017-0676-3